MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE CONN./EXT. DL; System, Peritoneal, Automatic Delivery

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE CONN./EXT. DL; System, Peritoneal, Automatic Delivery
Catalog Number 050-87216A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Peritonitis (2252); Unspecified Gastrointestinal Problem (4491)
Date of Event 08/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this peritoneal dialysis (pd) patient had an infection at the pd catheter (not an fme product).The catheter was removed and the patient transitioned to in-center hemodialysis (hd).Additional information was obtained through follow-up with the patient¿s peritoneal dialysis registered nurse (pdrn).The patient went to the hospital on (b)(6) 2026 due to weakness and gastrointestinal (gi) upset.The patient was admitted.The patient had pd cultures obtained on (b)(6) 2026.The patient was diagnosed with peritonitis on (b)(6) 2026 when the pd culture returned positive for corynebacterium jeikeium.The white blood cell (wbc) count was 2,389.During the hospitalization, the patient was administered intravenous (iv) zosyn, vancomycin, ancef, and zyvox (dose, frequency, and duration unknown).The pd catheter was removed (date not provided).The patient was permanently transitioned to hemodialysis (hd).The cause of the peritonitis is unknown.The patient did have a recent hospitalization on (b)(6) 2026-(b)(6) 2026 due to gastroenteritis which was unrelated to pd therapy or the use of any fresenius medical care products.
 
Event or Problem Description
It was reported that this peritoneal dialysis (pd) patient had an infection at the pd catheter (not an fme product).The catheter was removed and the patient transitioned to in-center hemodialysis (hd).Additional information was obtained through follow-up with the patient¿s peritoneal dialysis registered nurse (pdrn).The patient went to the hospital on (b)(6)2026 due to weakness and gastrointestinal (gi) upset.The patient was admitted.The patient had pd cultures obtained on (b)(6)/2026.The patient was diagnosed with peritonitis on (b)(6)2026 when the pd culture returned positive for corynebacterium jeikeium.The white blood cell (wbc) count was 2,389.During the hospitalization, the patient was administered intravenous (iv) zosyn, vancomycin, ancef, and zyvox (dose, frequency, and duration unknown).The pd catheter was removed (date not provided).The patient was permanently transitioned to hemodialysis (hd).The cause of the peritonitis is unknown.The patient did have a recent hospitalization on (b)(6)2026-(b)(6)2026 due to gastroenteritis which was unrelated to pd therapy or the use of any fresenius medical care products.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.  clinical review: there is a temporal relationship between peritoneal dialysis, and the utilization of the liberty select cycler and the liberty cycler set and the patient event of peritonitis with hospitalization and subsequent transition to hemodialysis.However, there is no documentation showing a causal relationship between the adverse event and use of the liberty select cycler and the liberty cycler set.Additionally, there is no allegation of a device malfunction or deficiency, or cycler set defect reported for this event.Although the cause of the peritonitis event was not determined, corynebacterium jeikeium is known to be related to nosocomial (hospital-acquired) infections such as peritonitis.This patient did have a recent hospitalization prior to this peritonitis event.C.Jeikeium is part of the human skin flora and therefore a breach in aseptic technique could have occurred at that time.Based on the available information and no allegation or evidence of a malfunction, deficiency, or defect, the liberty select cycler and liberty cycler set can be excluded as the cause of the patient¿s peritonitis event.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius medical care (fme) liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
LIBERTY CYCLER SET, SINGLE CONN./EXT. DL
Common Device Name
System, Peritoneal, Automatic Delivery
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key50674122
Report Number0008030665-2026-02411
Device Sequence Number14772134
Product Code FKX
UDI-Device Identifier00840861102716
UDI-Public00840861102716
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87216A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2026
Supplement Date Received by Manufacturer09/25/2026
Initial Report FDA Received Date09/08/2026
Supplement Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Delflex PD Fluid; Delflex PD Fluid; Liberty Select Cycler; Liberty Select Cycler
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight121 LB